MAUDE Adverse Event Report: COOK INC MICROPUNCTURE TRANSITIONLESS ACCESS SET; DYB INTRODUCER, CATHETER

COOK INC MICROPUNCTURE TRANSITIONLESS ACCESS SET; DYB INTRODUCER, CATHETER
Model Number G47950
Medical Device Problem Code Material Separation (1562)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 01/22/2019
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Occupation: other healthcare professional.Pma/510(k) number: pre-amendment.This report includes information known at this time.A follow-up report will be submitted should additional relevant information become available.(b)(4); mw5083455 recvd 12-feb-2019.
 
Event or Problem Description
An hhs/fda sus report (mw5083455) was received on 12-feb-2019.It was reported, a patient of unknown gender or age with recent malfunctioning left radial artery to cephalic arteriovenous (av) fistula was taken to the operating room on (b)(6) 2019 for a left upper extremity (lue) diagnostic fistulogram with peripheral venous angioplasty.Reportedly, during the procedure the tip of the micropuncture wire contained in the micropuncture transitionless access set broke off.The tip was sticking out of the skin and was able to be removed without an incision by pulling it out.No harm or additional procedures were required.Additional information was requested of the initial reporter but not yet received.Reportedly, the complaint device is not available for return to the manufacturer to aid the investigation.
 
Additional Manufacturer Narrative
B5: additional information regarding the event was received by the treating physician on 04mar2019.The physician reported the needle was in place at the time of the event.The patient had a "very diseased artery with 'lots' of posterior calcification".It was not possible to advance the wire four to five cm and felt as if he was "dissecting or hitting" calcification while advancing the wire.The physician intended to remove the wire to exchange for a stiffer wire.As the complaint device was removed through the needle, it "accordioned" prior to separating at the tip.A portion of the separated section was outside of the body, and was able to be removed manually without further intervention.The physician feels that the patient's anatomy contributed to the event.Investigation/evaluation: a review of the complaint history, drawings, device history record, documentation, manufacturing instructions, and quality control device was conducted during the investigation.Since photos were not provided, the device was not returned, and all devices in the related lot have been shipped from cook control a complete device failure analysis cannot be performed.Wire manipulation through the needle is a known inherent risk of the device that can cause separation.However, a document-based investigation was performed.There is no evidence to suggest the finished product was not made to specifications.Review of the device history record of the finished product shows no nonconforming events that could contribute to this failure mode.A complaint history search revealed that there were no other reported complaints for this lot number.Based on the information provided, no product returned, and the results of our investigation, a definitive root cause could not be established.However, potential cause can be traced to use error as the physician reported the wire was removed through the needle which is advised against in the included label as it is known to result in the reported failure mode.The physician also reported that the patient's anatomy was heavily diseased with many calcifications which is also a potential cause of separation.Per the [quality engineering] risk assessment, no further action is required.Monitoring will continue to be performed for similar complaints.This report includes information known at this time.A follow-up report will be submitted should additional relevant information become available.This report is required by the fda under 21 cfr part 803 and is based on unconfirmed information submitted by others.Neither the submission of this report nor any statement contained herein is intended to be an admission that any cook device is defective or malfunctioned, that a death or serious injury occurred, nor that any cook device caused, contributed to, or is likely to cause or contribute to a death or serious injury if a malfunction occurred.
 
Event or Problem Description
Additional information regarding the patient and/or event has been received since the previous medwatch report was sent.This information is detailed in section h10.

Brand Name
MICROPUNCTURE TRANSITIONLESS ACCESS SET
Common Device Name
DYB INTRODUCER, CATHETER
Manufacturer (Section D)
COOK INC
750 daniels way
bloomington IN 47404
MDR Report Key8379466
Report Number1820334-2019-00416
Device Sequence Number19165732
Product Code DYB
UDI-Device Identifier00827002479500
UDI-Public(01)00827002479500(17)211212(10)9377951
Combination Product (Y/N)N
Initial Reporter StatePA
Initial Reporter CountryUS
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 03/25/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date12/12/2021
Device Model NumberG47950
Device Catalogue NumberMPIS-405-SST
Device Lot Number9377951
Was Device Available for Evaluation? No
Initial Date Received by Manufacturer 02/12/2019
Supplement Date Received by Manufacturer03/04/2019
Initial Report FDA Received Date02/28/2019
Supplement Report FDA Received Date03/25/2019
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1